Tornadoes · United States · Oklahoma · 2024
EF3 Decatur tornado, Oklahoma and Arkansas, May 25, 2024
From Cherokee City to Vaughn, this EF3 tornado ran 7.9 miles across Delaware and Benton counties on May 25, 2024, touching down at 12:59 AM CDT and reaching 3,200 yards wide. It killed nobody and injured 2, and did $6.2 million of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mphthis tornado
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF3
- Date
- May 25, 2024
- Touchdown
- 12:59 AM CDT (05:59 UTC)
- Lifted
- 1:21 AM CDT (06:21 UTC)
- On the ground
- 22 minutes
- Path length
- 7.9 miles (12.7 km)
- Path width
- 3,200 yards (2926 m)
- Deaths
- 0
- Injuries
- 2
- Property damage
- $6.2 million
- Counties
- Delaware and Benton counties
- Touchdown point
- 36.301, -94.618
- Lift-off point
- 36.367, -94.503
- Record number
- 2405252359-02
The damage survey
79 damage points were recorded along this path by NWS TSA, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF3. The highest wind the damage implies is 152 mph.
- Six storage buildings destroyed; no anchor bolts - nails into slab
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
Severe thunderstorms developed over western Oklahoma during the afternoon of the 25th, along a sharpening dry line, and moved east across Oklahoma during the evening, and across northwestern Arkansas during the early morning hours of the 26th. The atmosphere east of the dry line across Oklahoma and western Arkansas was moist and very unstable. Wind fields above the ground and deep layer wind shear strengthened during the afternoon through the early morning hours of the 26th, as an upper level disturbance translated into the Southern Plains. Additionally, low level wind shear increased late in the evening and continued very strong into the early morning hours of the 26th. These conditions were very supportive for the development of supercell thunderstorms. One of these supercells became particularly intense and long-tracked as it moved across northeastern Oklahoma and northwestern Arkansas, producing multiple tornadoes, several of which were strong. Large hail to baseball size and swaths of damaging straight-line wind also occurred, resulting in considerable damage.
This is the second segment of a two-segment tornado. The tornado intensified and widened as it moved into Benton County, across Coon Hollow Road and Carlton Drive, where homes and outbuildings were destroyed and tree damage was extensive. Several homes were destroyed and trees were stubbed and debarked on Highway 102. The tornado then turned north-northeast, remained stationary for several minutes north of Highway 102 (based on radar data), and then dissipated near Mt Zion Road. About 60 homes and businesses were damaged or destroyed by the tornado. This tornado produced a tornadic debris signature from KINX, KSRX, and KSGF WSR-88Ds. Based on this damage, maximum estimated wind in this segment of the tornado was 145 to 155 mph.
This was an anticyclonic tornado that was occurring simultaneously with another strong tornado northwest of Decatur. This tornado developed just west of WPA Road, south of Falling Springs Road. It moved southeast destroying outbuildings, snapping numerous trees and power poles, and damaging homes through Iva Road. It then turned east, and then northeast as it approached Highway 59. Homes were damaged, storage buildings were destroyed, and numerous trees were snapped. It moved northeast and dissipated after crossing Little John Road. About 20 homes and businesses were damaged or destroyed by the tornado. This tornado produced a tornadic debris signature from the KINX, KSRX, and KSGF WSR-88Ds. Based on this damage, maximum estimated wind in the tornado was 120 to 130 mph.
This tornado developed over Paw Paw Hollow, south of Byers Road. It moved northeast, turned to the north-northeast, and then finally to the north and dissipated north of Bethlehem Road. It severely damaged a home, damaged about eight other homes, destroyed outbuildings, and snapped or uprooted numerous trees. Based on this damage, maximum estimated wind in the tornado was 115 to 125 mph.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
48 minutes of warning. NWS TSA issued a tornado warning for this county at 05:11 UTC, 48 minutes before the tornado touched down, in force until 06:00 UTC.
The county was under a tornado watch, issued at 02:05 UTC and running to 10:00 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 02:05 UTC | 10:00 UTC | Tornado Watch | TSA |
| 05:11 UTC | 06:00 UTC | Tornado Warning | TSA |
| 05:42 UTC | 06:30 UTC | Tornado Warning | TSA |
| 07:10 UTC | 08:00 UTC | Severe Thunderstorm Warning | TSA |
| 07:54 UTC | 08:03 UTC | Severe Thunderstorm Warning | TSA |
| 20:28 UTC | 21:59 UTC | Tornado Watch | TSA |
| 20:57 UTC | 21:45 UTC | Severe Thunderstorm Warning | TSA |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Enhanced Risk, with a 0.10 chance of a tornado within 25 miles. The outlook in force was issued at 01:17 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the tornado touched down at May 26, 12:38 AM CDT, 21 minutes earlier.
Area forecast discussion, May 26, 12:38 AM CDT, 21 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1238 AM CDT Sun May 26 2024 ...New AVIATION... .SHORT TERM... (The rest of tonight) Issued at 920 PM CDT Sat May 25 2024 Update mainly is for adding tornado watch 311 which will include most of NE OK and far NW AR. Bulk of storm coverage is expected to stay north of I 40 tonight, though isolated to widely scattered storms that develop across SE OK and WC AR will still have severe potential. Made some adjustments to PoPs through 06 based on expected coverage, and just a few minor tweaks to PoPs in the 06-12z time frame. Overnight temperatures look reasonable at this time. Updated ZFP/AFM/PFM already sent && .LONG TERM... (Tomorrow through Saturday) Issued at 230 PM CDT Sat May 25 2024 Thunderstorms are expected to have waned and / or focused more east of the local region by early Sunday. However, the cold front associated with the passing wave will not clear western AR and SE OK until late afternoon and conditions will become increasingly unstable ahead of the boundary. Veered low level winds will limit frontal convergence and overall storm coverage is likely to be low, however at least isolated storms are possible along the boundary by mid to late afternoon before the front clears the forecast area to the east and south. Otherwise, dry weather and warm weather will prevail west of the front. Sfc high pressure builds across the region Monday providing a pleasant day area wide. The pattern transitions toward more northwesterly flow through the southern Plains by Tuesday with daily thunderstorm complexes likely to develop and track in or near the forecast area from Tuesday night through Thursday. Locally heavy rainfall and at least a limited risk of severe weather would accompany these events. By late week into next weekend the pattern reverts to more southwesterly flow aloft and likely remains unsettled with daily thunderstorm chances continuing. && .AVIATION... (06Z TAFS) Issued at 1238 AM CDT Sun May 26 2024 Supercell continues to track east early this morning across far northeast Oklahoma and will likely impact KXNA/KROG in the 06-07Z time range. LIFR conditions will be likely with the potential for severe gusts/large hail. Supercell located along the OK/KS state line should remain north of KBVO. Additional storms are developing across portions of eastern Oklahoma in strong low level jet and a few of these storms could also briefly impact NW AR TAF sites overnight. Otherwise, strong and gusty southwest winds will develop during the day Sunday. VFR conditions will prevail through the remainder of the TAF period. && .PRELIMINARY POINT TEMPS/POPS... TUL 89 62 87 62 / 0 0 0 0 FSM 91 66 89 63 / 20 20 0 10 MLC 91 64 89 62 / 0 10 0 10 BVO 88 58 86 58 / 10 0 0 0 FYV 87 61 85 59 / 20 10 0 0 BYV 88 61 84 59 / 30 10 0 0 MKO 90 62 85 60 / 0 0 0 10 MIO 86 59 83 59 / 10 10 0 0 F10 91 61 86 60 / 0 0 0 10 HHW 89 65 89 63 / 10 10 0 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...23 LONG TERM....07 AVIATION...12
Hazardous weather outlook, May 25, 5:03 PM CDT, 7 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 503 PM CDT Sat May 25 2024 ARZ001-002-010-011-019-020-029-OKZ049-053>076-261015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 503 PM CDT Sat May 25 2024 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Through Tonight. TORNADO. RISK...Elevated. AREA...Eastern Oklahoma. ONSET...This evening. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...This evening. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Severe storms are underway across northwest Texas and southwest Oklahoma, with additional development across the Texas and Oklahoma panhandles late this afternoon. As these storms move east towards central Oklahoma, the potential for severe thunderstorms across parts of eastern Oklahoma remains in place later this evening. The storms will likely be widely scattered, but will pose the threat of large hail, damaging wind gusts, and tornadoes. As activity moves further into eastern Oklahoma, storms are expected to weaken some as they move into Arkansas. Further north, an organized MCS that track east across southern Kansas may clip parts of far northeast Oklahoma and northwest Arkansas late tonight. These storms will carry mainly a damaging wind threat along with an isolated tornado potential. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...Thunderstorm Potential...High Wind Potential. MONDAY...No Hazards. TUESDAY THROUGH THURSDAY...Thunderstorm Potential. FRIDAY...Thunderstorm Potential...Heavy Rain Potential. EXTENDED DISCUSSION... A couple of quiet days are expected for the remainder of the holiday weekend. A few thunderstorms will be possible on Sunday across far eastern Oklahoma and northwest Arkansas as a cold front moves through, but will quickly shift eastward. Nightly thunderstorm chances will return by mid week as northwest flow aloft sets up and chances increase for storm complexes moving into the region overnight. Some severe potential will likely exist on those nights, along with the threat for heavy rainfall and isolated flooding. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, May 25, 8:30 PM CDT, 4 hours 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
830 PM CDT Sat May 25 2024
OKZ054-059-260230-
Osage OK-Pawnee OK-
830 PM CDT Sat May 25 2024
...STRONG THUNDERSTORMs WILL IMPACT NORTHERN OSAGE AND NORTH CENTRAL
PAWNEE COUNTIES THROUGH 930 PM CDT...
At 829 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
southwest of Tonkawa, moving northeast at 55 mph. Other strong
thunderstorms were northwest of Grainola.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Pawhuska... Fairfax...
Barnsdall... Shidler...
Wynona... Burbank...
Grainola... Foraker...
Pearsonia... Southern Kaw Lake...
Webb City... Tallant...
Apperson... Pershing...
Nelagoney...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM CDT for northeastern
Oklahoma.
&&
LAT...LON 3700 9639 3653 9614 3651 9701 3653 9698
3655 9690 3658 9689 3660 9692 3658 9698
3659 9705 3660 9704 3668 9706 3670 9703
3668 9694 3675 9689 3674 9683 3677 9682
3678 9675 3700 9675
TIME...MOT...LOC 0129Z 239DEG 50KT 3665 9734
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
69Special weather statement, May 26, 12:21 AM CDT, 38 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1221 AM CDT Sun May 26 2024
OKZ057-058-062-063-260545-
Craig OK-Delaware OK-Ottawa OK-Mayes OK-
1221 AM CDT Sun May 26 2024
...A STRONG THUNDERSTORM WILL IMPACT CRAIG...NORTHERN DELAWARE...
OTTAWA AND NORTHEASTERN MAYES COUNTIES THROUGH 1245 AM CDT...
At 1220 AM CDT, Doppler radar indicated a strong thunderstorm over
Big Cabin, moving east at 60 mph. Several other strong thunderstorms
will also affect this area.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Miami... Vinita...
Baxter Springs... Jay...
Grove... Commerce...
Seneca... Fairland...
Afton... South West City...
Quapaw... Langley...
Adair... Welch...
Bernice... Ketchum...
Bluejacket... Wyandotte...
Disney... Big Cabin...
This includes Interstate 44 between mile markers 271 and 324.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 500 AM CDT for northwestern
Arkansas...and northeastern Oklahoma.
&&
LAT...LON 3641 9461 3643 9527 3653 9533 3700 9531
3700 9462
TIME...MOT...LOC 0520Z 252DEG 53KT 3656 9520
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
69Local storm report, May 26, 12:22 AM CDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
1222 AM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 PM Tornado Claremore 36.31N 95.62W
05/25/2024 Rogers OK Official NWS Obs
TDS on radar, numerous reports of damage in
Claremore.
&&Special weather statement, May 26, 12:26 AM CDT, 33 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1226 AM CDT Sun May 26 2024
OKZ066-070-071-260600-
Muskogee OK-Okmulgee OK-McIntosh OK-
1226 AM CDT Sun May 26 2024
...STRONG THUNDERSTORMS WILL IMPACT MCINTOSH...CENTRAL MUSKOGEE AND
SOUTHEASTERN OKMULGEE COUNTIES THROUGH 100 AM CDT...
At 1226 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from near Dewar to 7 miles southeast of Henryetta.
Movement was northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Muskogee... Henryetta...
Checotah... Warner...
Morris... Dewar...
Schulter... Oktaha...
Taft... Boynton...
Grayson... Council Hill...
Rentiesville... Hoffman...
Stidham... Lake Eufaula State Park...
Keefeton... Wainwright...
Summit... Hitchita...
This includes Interstate 40 in Oklahoma between mile markers 237 and
280.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 500 AM CDT for northeastern
Oklahoma.
&&
LAT...LON 3581 9546 3580 9542 3581 9540 3544 9522
3526 9592 3552 9604
TIME...MOT...LOC 0526Z 245DEG 47KT 3548 9596 3536 9590
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, May 26, 12:34 AM CDT, 25 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1234 AM CDT Sun May 26 2024
OKZ049-260600-
Pushmataha OK-
1234 AM CDT Sun May 26 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN PUSHMATAHA COUNTY
THROUGH 100 AM CDT...
At 1233 AM CDT, Doppler radar indicated a strong thunderstorm 7 miles
west of Moyers, moving east at 55 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Antlers... Snow...
Moyers... Nashoba...
Kosoma... Kellond...
Cloudy... Eubanks...
Darwin... Finley...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3442 9578 3450 9519 3423 9516 3422 9578
TIME...MOT...LOC 0533Z 265DEG 48KT 3433 9578
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, May 26, 12:58 AM CDT, 1 minute before
Special Weather Statement
National Weather Service Tulsa OK
1258 AM CDT Sun May 26 2024
OKZ058-260615-
Ottawa OK-
1258 AM CDT Sun May 26 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN OTTAWA COUNTY
THROUGH 115 AM CDT...
At 1257 AM CDT, Doppler radar indicated a strong thunderstorm 4 miles
southeast of Baxter Springs, moving east at 50 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Baxter Springs... Quapaw...
Peoria...
This includes Interstate 44 between mile markers 314 and 324.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 500 AM CDT for northeastern
Oklahoma.
&&
LAT...LON 3686 9462 3685 9476 3700 9481 3700 9462
TIME...MOT...LOC 0557Z 255DEG 43KT 3696 9470
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
69The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Springfield, MO (KSGF), 00:00Z
6.0 hours before the tornado, 93 km from the path. May 26, 2024.
- Mixed-layer CAPE
- 1925 J/kg
- Mixed-layer CIN
- -37 J/kg
- Surface CAPE
- 3777 J/kg
- Mixed-layer LCL
- 1164 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 10.7
- 0-3 km lapse rate
- 6.9 K/km
Springfield, MO (KSGF), 12:00Z
6.0 hours after it, 93 km from the path. May 26, 2024.
- Mixed-layer CAPE
- 505 J/kg
- Mixed-layer CIN
- -252 J/kg
- Surface CAPE
- 308 J/kg
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 368 m²/s²
- 0-3 km storm-relative helicity
- 742 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 12.9
- 0-3 km lapse rate
- 4.4 K/km
The surface observations
Siloam Spring(Awos) (SLG), 17 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 04:00 UTC | 0° 0 kt | 1006.8 | ||||
| 04:05 UTC | 270° 2 kt | 1007.5 | ||||
| 04:10 UTC | 20° 4 kt | 1006.4 | ||||
| 04:15 UTC | 0° 0 kt | 1006.4 | ||||
| 04:19 UTC | 77 | 71.6 | 0° 0 kt | 1006.1 | ||
| 04:20 UTC | 0° 0 kt | 1006.1 | ||||
| 04:25 UTC | 140° 5 kt | 1006.1 | ||||
| 04:30 UTC | 150° 8 kt | 1006.1 | ||||
| 04:35 UTC | 150° 9 kt | 1005.8 | ||||
| 04:40 UTC | 150° 10 kt | 1005.8 | ||||
| 04:45 UTC | 160° 10 kt | 1005.8 | ||||
| 04:50 UTC | 150° 11 kt | 1005.8 | ||||
| 04:55 UTC | 150° 13 kt | |||||
| 04:56 UTC | 79 | 74 | 150° 13 kt | 16 | 1005.4 | |
| 05:00 UTC | 140° 13 kt | 21 | 1004.7 | -RA | ||
| 05:05 UTC | 150° 15 kt | 1004.1 | -RA | |||
| 05:10 UTC | 140° 11 kt | 1004.1 | -RA | |||
| 05:12 UTC | 78.8 | 73.4 | 140° 14 kt | 20 | 1004.1 | -RA |
| 05:15 UTC | 140° 11 kt | 1004.1 | -RA | |||
| 05:20 UTC | 77 | 73.4 | 130° 10 kt | 18 | 1003.4 | VCTS |
| 05:20 UTC | 130° 10 kt | 1003.4 | ||||
| 05:25 UTC | 130° 11 kt | 1002.4 | ||||
| 05:30 UTC | 140° 11 kt | 1002.7 | ||||
| 05:34 UTC | 77 | 73.4 | 130° 13 kt | 20 | 1002 | |
| 05:35 UTC | 1001.7 | |||||
| 05:40 UTC | 1001.4 | |||||
| 05:45 UTC | 77 | 73.4 | 140° 17 kt | 23 | 1001 | TS |
| 05:45 UTC | 22 | 1001 | ||||
| 05:50 UTC | 1000.7 | |||||
| 05:55 UTC | 1000 | |||||
| 05:56 UTC | 78 | 74 | 140° 22 kt | 31 | 1000 | TS |
| 06:00 UTC | 29 | 1000.3 | ||||
| 06:05 UTC | 150° 14 kt | 1001.4 | ||||
| 06:10 UTC | 210° 8 kt | 1002.7 | ||||
| 06:15 UTC | ||||||
| 06:20 UTC | 270° 5 kt | 1003 | ||||
| 06:25 UTC | 1003 | |||||
| 06:30 UTC | 250° 10 kt | 1002.7 | ||||
| 06:35 UTC | 1002.7 | |||||
| 06:40 UTC | 350° 7 kt | 1002.4 | ||||
| 06:45 UTC | 280° 9 kt | |||||
| 06:50 UTC | 14 kt | |||||
| 06:55 UTC | 1001.4 | |||||
| 06:56 UTC | 73 | 67 | 330° 10 kt | 22 | 1002.4 | VCTS |
| 07:00 UTC | 140° 8 kt | 1002 | ||||
| 07:05 UTC | -RA | |||||
| 07:10 UTC | 340° 5 kt | 1001.7 | -RA | |||
| 07:15 UTC | 330° 7 kt | 1002 | -RA | |||
| 07:20 UTC | 320° 4 kt | 1002 | RA | |||
| 07:25 UTC | 160° 8 kt | 1001.7 | -RA | |||
| 07:30 UTC | 1001 | RA | ||||
| 07:35 UTC | 1000.7 | -RA BR | ||||
| 07:40 UTC | 150° 9 kt | 1001 | -RA BR | |||
| 07:45 UTC | 140° 5 kt | 1001.4 | -RA BR | |||
| 07:50 UTC | 110° 8 kt | 1001.4 | -RA BR | |||
| 07:55 UTC | 100° 5 kt | 1001.4 | -RA BR | |||
| 07:56 UTC | 72 | 72 | 4 kt | 1001.7 | -RA BR |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Tulsa radar (KINX), 92 km away, was scanning. The volume nearest the touchdown began at 05:59 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 05:26 UTC | TORNADO | Salina | Mayes, OK | Power poles down and building damage relayed from broadcast media. |
| 06:10 UTC | TORNADO | 3 Nne Cherokee City | Benton, AR | TDS on radar. |
| 06:15 UTC | TORNADO | Decatur | Benton, AR | Anticyclonic tornado with TDS on radar. |
| 06:36 UTC | HAIL 1 | 4 N Bella Vista | Benton, AR | Report from mPING: Quarter (1.00 in.). |
| 06:41 UTC | HAIL 1 | 2 N Bella Vista | Benton, AR | |
| 06:45 UTC | HAIL 0.63 | 4 N Hulbert | Cherokee, OK | |
| 06:47 UTC | TSTM WND DMG | 1 Sse Bentonville | Benton, AR | Large trees down. |
| 06:47 UTC | TSTM WND DMG | 2 Nnw Bentonville | Benton, AR | Extensive tree damage. Multiple trees down. Large tree limb penetrated home. Near intersection of Ridgefield and Robson Way. |
| 06:47 UTC | HAIL 1 | 2 N Bella Vista | Benton, AR | Report from mPING: Quarter (1.00 in.). |
| 06:52 UTC | TSTM WND DMG | 3 Wnw Rogers | Benton, AR | Reports of damage in Rogers...possible tornado. |
| 06:52 UTC | TSTM WND GST 62 | 3 Nne Rogers | Benton, AR | |
| 06:54 UTC | HAIL 0.75 | 1 Sw Pea Ridge | Benton, AR | |
| 07:01 UTC | HAIL 0.75 | 3 Sw Bentonville | Benton, AR | |
| 07:15 UTC | HAIL 0.75 | 1 Ne Tontitown | Washington, AR | |
| 07:42 UTC | HAIL 1.75 | Fairland | Ottawa, OK | |
| 07:54 UTC | HAIL 2 | 5 Nw Tiff City | Ottawa, OK |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2024 tornado in OklahomaEvery tornado in Oklahoma since 1950Warnings in force in Oklahoma nowThe forecast where you are
The other tornadoes of May 25, 2024
19 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 25 | 4:59 PM EDT | EF0 | Beaver, PA | 0.1 | 30 | $10,000 | ||
| May 25 | 5:16 PM CDT | EF1 | Archer, TX | 3.4 | 200 | $20,000 | ||
| May 25 | 5:33 PM CDT | EF1 | Clay, TX | 3.4 | 100 | $2,000 | ||
| May 25 | 5:42 PM CDT | EF2 | Eastland, TX | 2.5 | 70 | $100,000 | ||
| May 25 | 6:14 PM CDT | EF1 | Woodward, OK | 2.6 | 50 | $40,000 | ||
| May 25 | 6:29 PM CDT | Unrated | Major, OK | 3.4 | 200 | |||
| May 25 | 7:15 PM CDT | EF0 | Barber, KS | 1.3 | 1 | |||
| May 25 | 7:29 PM CDT | EF2 | Harper, KS | 6.7 | 100 | |||
| May 25 | 7:54 PM CDT | Unrated | Love, OK | 0.3 | 30 | |||
| May 25 | 8:06 PM CDT | Unrated | Love, OK | 0.5 | 50 | |||
| May 25 | 9:39 PM CDT | EF3 | Valley View tornado, TX | 47.3 | 1,400 | 7 | 80 | $19 million |
| May 25 | 10:46 PM CDT | EF1 | Denton, TX | 1.4 | 800 | $1.0 million | ||
| May 25 | 11:19 PM CDT | EF3 | Claremore–Pryor tornado, OK | 23.9 | 2,000 | 2 | 23 | $45 million |
| May 25 | 11:20 PM CDT | EF1 | Collin, TX | 8.3 | 800 | $10,000 | ||
| May 25 | 11:23 PM CDT | EF3 | Collin, TX | 0.7 | 175 | $1.2 million | ||
| May 25 | 12:07 AM CDT | EF1 | Mayes, OK | 6.1 | 2,000 | $1.0 million | ||
| May 25 | 12:15 AM CDT | EF1 | Hunt, TX | 1.1 | 50 | $50,000 | ||
| May 25 | 12:25 AM CDT | EF1 | Mayes, OK | 2.4 | 300 | $3.8 million | ||
| May 25 | 12:36 AM CDT | EF1 | Delaware, OK | 1.8 | 650 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.